Medical Questions > Womens Health > Birth Control Forum

vomiting on birth control pills.

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I have a question regarding vomiting on birth control pills. I'm on tri-sprintec, and it doesn't say what to do in this scenario. Around 8pm I ate food, 9pm I took my pill as scheduled, and at midnight I got sick (I would say about 16 oz worth came out of me). The food that came up wasn't completely digested even after 4 hours after eating. I wasn't sure if my pill would have been absorbed in that 3 hour time frame. It was my sunday pill in week 2. I did not take a replacement pill. I was curious as to how long it would take for a birth control pill to become absorbed into my system. I'm worried because 2 days before getting sick I had unprotected sex (we're both STD free). My boyfriend did pull out before ejaculating as he always does, but I wanted to make sure my pill would have been in my system in that 3 hour window before getting sick. Thank you!


Did you find this post helpful?
|

User Profile
replied December 13th, 2011
Birth Control Answer A29389
Hi,
Welcome to ehealthforum,
If you did not vomit within 2-3 hours of taking your birth control pill, it cannot be considered as a missed pill. Most of the hormonal contents would get absorbed within 3-4 hours of ingestion. If in doubt, you should have followed the missed-pill-protocol by taking an extra pill the next day to ensure continued protection. If you did not have any unprotected sexual contact after the incident, you should remain protected. Continue to take your birth control pills as instructed. Wait and watch for your periods/withdrawal bleeding. Avoid further unprotected sexual contact. Visit your doctor/gynecologist for further evaluation and assistance/clarification.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.